HELP! (possibly OT)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bookworm21
Veteran Member


Date Joined Mar 2008
Total Posts : 1766
   Posted 3/29/2008 1:45 AM (GMT -6)   
So this is the third time since beginning of February that I've gotten sick, meaning that I have diarrhea, need to vomit, dizziness, and nausea. It only lasts for a day and I can't keep down any solid food, or even liquid for that matter. I don't think it's UC b/c there's no blood in my stool, it lasts only day, and I have even more BM's than when I have a flare-up. The first two times I've been told its a virus, but can a virus really stay for almost 2 months? My father thinks that it's either the campus food or the use of birth control pills. But I didn't have any problems with campus food last semester or problems like this with bc pills when I used them before. Is there a possibility that it is UC related? I feel so horrible and I don't know what's wrong w/ my body! mad
Diagnosed August 2007
3 Asacol 3x/day
1000 mg Canasa at night


BigLucy
Regular Member


Date Joined Mar 2007
Total Posts : 413
   Posted 3/29/2008 2:20 AM (GMT -6)   
First, I really like your id, ComedyDork--good one. Second, I really don't know what's going on, but it sounds if your having a tough time and getting any response can be welcoming. When you say, you were told the past two times you experienced these symptoms it was a virus, was it by a medical professional? Do you have access to medical care? Sounds like you need to see someone. Do you also have IBS? I have IBS and UC, when my IBS is acting up, I get nauseous, stomach pain, sometimes vomit, but sx's vary some. As far as the campus food, that's easy--you wouldn't be the only one sick, word would of been out by now. I find it interesting that your father would say it's the BC pill (just b/c he's a man and all and has probably never taken the pill, but he could be a MD, sooo) anyway, highly unlikely it's the BC pill unless you skipped a night and double dosed not the next night (as you should) but waited until the morning of what would technically be the third day, I've done that and spent the entire morning nauseous and throwing up. I just re-read your post and kinda confused about the whole two month virus thing. You do have an official UC diagnosis right, explain it again, maybe I'm missing something. But, it could be that it's late and I my ability to comprehend anything is fading.
Dx Ulcerative Colitis 1999; IBS; GERD; CP: Asacol x3 x3/day, Rowasa, Proctofoam, Prilosec, Prozac, Endocet (as needed), multi vit, probiotic, fish oil, calcium 1200 mg./day, Prednisone (off/on, unfortunately).


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23551
   Posted 3/29/2008 6:21 AM (GMT -6)   
CD - you don't need to have blood in your stool in order for it to be considered a flare. Flares range from mild to severe with wide array of symptoms. Have you had your bloods checked lately? Blood can still be in your stool but in microscopic amounts but if you bleed enough it can cause anemia - which may account for the dizziness. If it's becoming bothersome, you really need to contact your doctor.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Allergies-Singulair
~Secondary Reynauds Syndrome-'04-Norvasc~Fibromyalgia-'06~Sacroiliitis-epidural injections
To help Healingwell - click here: DONATE
 
 
 
 

 
 


bookworm21
Veteran Member


Date Joined Mar 2008
Total Posts : 1766
   Posted 3/29/2008 6:30 AM (GMT -6)   

Well, with the whole two month thing, I just meant that the other two (and now three) times I've gotten sick, it's been within the last two months. This has never happened to me before. Yes, the diagnosis of a "virus" was given by medical professionals. I don't really have any options for medical care--the health center is closed on weekends and even if it was open, I would not be able to walk there; I could go to the ER, which is what I did last time, but that was a lot of money. My dad's driving up here, but it's a four hour drive. I'm not diagnosed w/ IBS, but I have been officially diagnosed with UC.

I'm sorry for ranting. But I'm feeling completely miserable. I've been to the bathroom at least 30 times since 3:30 morning and I've vomited all the food I've eaten (which hasn't been much). I don't know what's going on and I feel like absolute crap--I just want to cry!


Diagnosed August 2007
3 Asacol 3x/day
1000 mg Canasa at night


bookworm21
Veteran Member


Date Joined Mar 2008
Total Posts : 1766
   Posted 3/29/2008 6:31 AM (GMT -6)   
Oh, and actually I am getting blood in my stool now.
I had my blood levels checked last week and they were normal.
Diagnosed August 2007
3 Asacol 3x/day
1000 mg Canasa at night


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23551
   Posted 3/29/2008 7:15 AM (GMT -6)   
Awww hang in there hun! I know easier said then done eh? Since you've been vomiting so much, it might be better if you can go to the ER - at least to get rehydrated. They might even be able to give you something for the nausea. I'm sorry you're feeling poorly but just keep telling yourself that things will get better!
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Allergies-Singulair
~Secondary Reynauds Syndrome-'04-Norvasc~Fibromyalgia-'06~Sacroiliitis-epidural injections
To help Healingwell - click here: DONATE
 
 
 
 

 
 


lemonhead
Veteran Member


Date Joined Dec 2007
Total Posts : 1028
   Posted 3/29/2008 9:08 AM (GMT -6)   
Are you getting sick the same time every month? If so, it could be related to the pill. I get really nauseaus and vomity during that certain time of the month,and it also affects my UC as well. Did this just start after you began taking the pill again?
diagnosed with left-sided UC in 1997. (45cm)
Currently on 10mg Prednisone
12 caps of colazal    9 caps Colazal
2 rowasa enemas nightly
35, female


jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10407
   Posted 3/29/2008 9:51 AM (GMT -6)   
One other thought. You might want to see your GI and ask for liver funtion tests. I once had problems with liver function from a medication. I would get violently nauseated (I couldn't even swallow my own saliva without throwing up) for about 36 hours, and then I'd be okay. When I went to the doc, my liver function tests were way out of whack. Since there are some liver issues that can go with UC, you might want to have it checked.
Judy
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Asacol, Rowasa, Pentasa, Prednisone, Entocort, Azathioprine
Colazal,  Remicade, Nature's Way Primadophilus Reuteri.
In remission since April, 2006. Remicade has been my wonder drug.
 
Co-Moderator UC Forum


bookworm21
Veteran Member


Date Joined Mar 2008
Total Posts : 1766
   Posted 3/29/2008 2:24 PM (GMT -6)   
Yes, this actually did start after taking the pill (ironically?). The second and third time it's been around the time of period, and the first time it was a week after my period. I think I'm going to stop taking the pills anyway b/c they made my periods worse.
I'll look into the liver function tests.
But I took Immodium about 4 hours ago and I'm feeling somewhat better. I haven't vomited in a few hours so that's a good sign!
Diagnosed August 2007
3 Asacol 3x/day
1000 mg Canasa at night


princesscolon
Veteran Member


Date Joined Apr 2006
Total Posts : 733
   Posted 3/30/2008 8:08 AM (GMT -6)   
There was one birth control pill that caused me to vomit often. It may be the culprit. Sorry you are feeling so horrible.
Diagnosed with Left-sided UC in 1995 at age 15, Prednisone, Rowasa & Hydrocort. Enemas, Proctofoam, Sulfasalazine, Asacol, Probiotics, Fish Oil, Aloe Juice, Canasa, Enotcort, Colazol, Anamantle, Remicade, etc... had almost recto-vaginal fistula in 2004, put on Remicade, August 2007:Increased Remicade dosage-700mg every 6 weeks,diagnosed w/ Psoriatic Arthritis & Fibromyalgia Current meds: Clorazepate, Proctofoam HC, Glucosamine 500, Vitamin B, Lomotil,  Tylenol pm, Lyrica started 1/17/08

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, April 24, 2018 4:44 PM (GMT -6)
There are a total of 2,955,210 posts in 324,200 threads.
View Active Threads


Who's Online
This forum has 162219 registered members. Please welcome our newest member, cuttingsetonsurvivor.
360 Guest(s), 9 Registered Member(s) are currently online.  Details
countess18, RonWv, Wilderness, AliceNJ, InTheShop, RobLee, Sober1, Buddy Blank, cuttingsetonsurvivor